Discussions that mention diovan

High & Low Blood Pressure board


Hello,

I started Diovan 160 mg several weeks ago. After 2 weeks, I just could not take it any longer. I was so tired I could not function. I literally had to pull over while driving once because I thought I might fall asleep at the wheel. I was in a fog and I could not take another day. I couldn't work out...didn't want to do a thing. I just stopped it on my own and within a day..I was feeling like my old self. I didn't realize how good I felt before! I don't know if I should have stopped it like that but I did. I have not let me DR. know yet. My readings have been pretty good since I came off. I didn't even see a difference in my BP while on the med and at times it seemed to be higher than usual. I also just got my echo and EKG results and both are good.

It's been 5 days since I stopped. I am still feeling light headed at times and I never had that before taking the medication. It also seems to have exacerbated my MS symptoms. I have very mild MS for over 15 years. My only symptom for years now, was numb fingertips. After 4 days on the medication I had numb hands. My hands are still numb...maybe slightly better...but not alot. It seems too coincidental that it happened after taking the medication to blame it on something else.

I would think that the med would be out of my system pretty fast since I was only on it for 2 weeks. Appreciate any info on this subject. Thank you!
hello, I don't know how long it stays in your system, but I've been on diovan hct 80-12.5mg for 2 years and it never gave me any symptons. My pressure is in the normal range. Why are you taking a high dose? I skipped one day taking mine and my pressure went up to 170/100. If you stopped taking it be sure to check it every day! kennyc
Hi Bon,

It may take longer than two weeks to get Diovan out of your system. These drugs are considered toxins by the body so some of the drug maybe stored in one's fat tissue to be released slowly.

Hand numbness is listed as a side effect of Diovan according to my drug book. It should go away eventually. When I was on Norvasc, the piersing headaches took 2-3 wks to go away & I had only been on it a 2-3 days.

It would be a good idea to make sure you keep your fluid intake up while the drug is being eliminated. Just sip some water etc thoughout the day. Don't drink a lot at once because that will raise you b/p. Diovan maybe hard on the kidneys because the info says to drink plenty of fluid & monitor kidney function.

I couldn't find any info saying not to stop Diovan suddenly. Since your b/p is alright now, it sound like you might not need it. Just make sure you have your monitor checked for accuracy & you keep a log of your b/p's. Fam

Always pick up a package insert about any drugs you are planning to take even if you have to go to another pharmacy to get it. Fam
Bon,

You don't say how high your blood pressure is without any medication.

Your Diovan rx indicates a need for an antihypertensive. No medications come without any side effects. You have to find one that you can live with and whose side effects do not change your quality of life drastically. Luckily, there are many to choose from. I tried Diovan (and Micardis) and cannot take either, due to severe allergy to this class of drugs. One setback does not mean I am willing to live without any blood pressure medication at all.

If your hypertension goes uncontrolled, your organs and blood vessels could sustain irreversible damage. You could also suffer a heart attack or a stroke and die or become disabled. You should give some thought to the possible adverse outcomes/consequences of living with uncontrolled high blood pressure. When you do, you will realize that putting up with some unpleasant side effects of medication, which helps prevent the occurence of these adverse events, is a relatively small price to pay. :)

You and your doctor should decide which antihypertensive to try next. It takes a while to find one that's right for you.

flowergirl
Thank you all for your responses and sorry for my late reply.

Since I have been off of the Diovan, my BP has been averaging in the mid/ upper 120's over 70's to 130's over upper 70's or 80's. On occasion it is in the teens and rarely the 140's or 150's.

I have white coat syndrome terribly.... As soon as I get in the car to drive to the Dr., I feel my heart pounding and my blood pulsing through my veins. In the Dr. office..my BP goes into the 160's. I was on a 24 hour monitor and there was something wrong with the cuff. It inflated so tightly that my arm and hand turned blue and my veins liiked like were about to explode. It was literally painful and everytime I heard the beep that it was about to inflate..my BP went through the roof in anticpation. I finally took it off so I could sleep. So..that is what my Dr went by..the reading in his office and those results. He handed me samples of Diovan 160mg and said..see me in three week. That was it...no explanation about why that med was chosen, nothing about possible side effects...not a thing. I know I can do my own research, but don't you think a DR should spend a little time discussing this? Especially with someone like me who was visibly upset abou the step I was about to take. Maybe I have unrealistic expectations.

I take my BP multiple times each day and have done so for several years. I do take this seriously. I actually work in a dialysis unit and see first hand each day what high BP can do.

So, right now I am continuing with a supplement regimen I started and adopting some of the dash diet guidelines. I don't have alot of weight to lose, but I figure that even 5 pounds can help. I spin about 3-4 times a week.

My hands are still numb, my left hand quite worse than the right. I am certain that it had to be the medication, It is just too coincidental. It seems like it might be permanent.

Maybe I am in denial and I have find a new Dr and try another med that is better for me. I do live in fear of ending up on dialysis.

One thing I don't understand if the resting heart rate. I think someone else posted a similar question. Wouldn't a non resting heart rate be more accurate? I rarely sit stll and relax for 10 or more minutes during the day. Wouldn't those blood pressures going up and down be doing the damage?

Sorry this is so long and thanks for listening!